Mental problems Hi all, just joined up as I started to get bad panic attacks early evening was wondering if anyone as the same problem.
Welcome to the Parkinson’s UK forum.
Based on what you’ve described, it sounds like you may be experiencing sleep problems which can affect your mental health and can trigger panic attacks. We have more information on this via our website which you may find helpful here.
I would also encourage you to contact our confidential helpline and speak to an adviser about your panic attacks. They have a lot of knowledge on this topic and would be happy support you further on this. Please give us a call on 0808 800 0303 or email us at [email protected].
I agree with Reah, get advice . I have had a few in the past and i know hoe you feel, they are dreadful. Hope you get some relief.
I suffer from occassional anxiety and panic attacks although rarely. A horrible experience. I take Kalms tablets for a few days which seem to help reduce it.
I suffer with anxiety also. For panic attacks I take Propranarol, which help with that. For anxiety I am on anti depressants and Lorazapam. My anxiety is worse when I wake, as I guess meds worn off then. Have you spoken to PD Nurse about it?
Thanks for all your help seeing PD nurse tomorrow hopefully get something sorted.
I hyperventilated once at the dentist after being given the local anaesthetic – it was very frightening. Fortunately it has not happened again. It happened less than two weeks after being given sertraline (13 days, then amitriptyline 2 days only). A few months after the antidepressants I was getting a tight neck and my breathing was affected. The gp thought it was anxiety. An out of hours doctor assumed it was a panic attack. [I leaRNT much LATER about respiratory dyskinesia]. I was given sulpiride then Benzhexol. I noted a panicky feeling on the Benzhexol . After being given another antidepressant, Dothiepin, I was feeling panIC - think this was akathisia because I was also pacing up and down
Beware of more drugs being thrown at you for problems caused by drugs leading to more problems…
I have never taken levodopa . Plenty of those “troublesome” dyskinesias already thank you very much.
Panic attacks is no. 10 on the 32 item list of wearing off symptoms in the Stacy/Hauser article below. I have also included links to some of the many posts on this site describing panic attacks.
Sertraline-induced akathisia and dystonia misinterpreted as a panic attack L.Walker Psychiatr Serv.2002 Nov;53(11):1477-8.
Development of a Patient Questionnaire to facilitate recognition of motor and non-motor wearing-off in Parkinson’s disease M. Stacy & R. Hauser Journal of Neural Transmission volume 114, pages211–217 (2007)
…within 2–5 years of dopaminergic therapy, whether with levodopa alone or levodopa and a dopamine agonist, many patients begin to notice a decline in the duration of benefit with each medication dosing cycle, a phenomenon termed ‘wearing-off.’
Typically, patients report a predictable return of motor or non-motor symptoms occurring before their next dose of medication is due, which usually means 2 or more hours after the last dose of medication.
These symptoms then improve 15–45 minutes after the next dose of medication. For some patients, wearing-off is characterized by a return of motor symptoms, such as tremor, rigidity, or bradykinesia. However, wearing-off symptoms frequently also include non-motor symptoms such as anxiety, fatigue, mood changes, difficulty in thinking, restlessness, sweating or increased salivation.
ON / OFF EFFECT OF MEDICATION & SLEEPLESS NIGHTS - Attn. LIN Lin Apr '12
At the moment, I seem to spend more time ‘off’ than ‘on’! Quite often just after taking a stalevo, I suddenly feel the muscles in my back twisting and stretching and tightening. It is very uncomfortable. I keep getting stuck …Sometimes I have to crawl on the floor. ‘Off’ usually means a time of staggering/crawling aimlessly and painfully, ‘Off’ sometimes means panic attacks.
Extreme Panic Attacks iris11 Mar '14
I’m interested in hearing from anyone who has suffered from extreme panic attacks that are possibly associated with wearing off.
Wearing off nightmare Binkyboo May '17
Desperately trying to help mum…She takes 1 1/2 sinemet 125g 5 times per day but it is now slow to take effect and wears off quickly. She takes it at 3 hrly intervals with a madopar first thing in the morning and a single sinemet CR at bedtime. Effectively she is probably getting an hour and a half ‘on’. So is feeling dreadfully desperate for most of the day. MumS off times manifest as severe anxiety, bloating, panic and stomach pain. It’s is incredibly distressing for her and awful to witness.
Wearing off period with Sinemet Gerry1 Jun '21
.Does anyone experience wearing off symptoms from Sinemet?..Approx 2 hours before the next dose is due I have horrible symptoms of involuntary movements, panic, breathlessness, lightheaded, a state of not feeling in control
Medication really alarming side effects VanessaTravers Aug '21
my mum is recently diagnosed and has been put on a trial of Sinemet… I am really alarmed at the acute change since this has started. Very rapid cognitive decline, panic attacks, anxiety, mania and constant shivering.